MAUDE Adverse Event Report: Thoratec Corporation Thoratec® HeartMate 3® LVAS Implant Kit; Ventricular (Assist) Bypass

Thoratec Corporation Thoratec® HeartMate 3® LVAS Implant Kit; Ventricular (Assist) Bypass
Model Number 106524US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 04/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient was admitted on (b)(6) 2026 and (b)(6) 2026 for an ongoing driveline infection.On (b)(6) 2026, swab culture grew 3+ methicillin-susceptible staphylococcus aureus (mssa).Computed tomography (ct) was also performed, showing a mild amount of stranding in the left lower quadrant subcutaneous abdominal wall, around the driveline wire.No fluid collection.Otherwise, no acute abnormality in the chest, abdomen, and pelvis.In (b)(6) 2026 a more recent swab grew multiple corynebacteria, including an amycolatum species with resistance to oral antibiotics, a ct on (b)(6) 2026 showed no focal fluid collection or fat stranding surrounding the driveline.Mild skin thickening near the entry point of the driveline could be related to cellulitis.The plan was to continue cefadroxil for ongoing mssa suppression which would likely be indefinite antibiotic therapy.

Brand Name
Thoratec® HeartMate 3® LVAS Implant Kit
Common Device Name
Ventricular (Assist) Bypass
Manufacturer (Section D)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
+1(781)852-8207
MDR Report Key50885521
Report Number2916596-2026-2919930
Device Sequence Number13427942
Product Code DSQ
UDI-Device Identifier05415067039323
UDI-Public(01)05415067039323(17)270503
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number106524US
Device Catalogue Number106524US
Device Lot NumberL00003693
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization;
Patient Age23 YR
Patient SexFemale
Patient Weight149 LB
Patient RaceBlack Or African American